Format

Send to

Choose Destination
Ann Dermatol Venereol. 2007 Oct;134(10 Pt 1):771-3.

[Granuloma at the injection site of leuprorelin acetate: foreign body reaction to polylactic acid].

[Article in French]

Author information

1
Service de Dermatologie, Hôpital Brabois, CHU Nancy, France. carolinevieu@hotmail.com

Abstract

BACKGROUND:

Gonadorelin (LH-RH) analogues are used in urology, gynaecology and paediatrics. Sterile abscesses sometimes occur at the injection site although the underlying mechanism is poorly understood.

CASE REPORT:

A 72 year-old man presented weeping ulceration of the right buttock several days after the 9th intramuscular injection of an LH-RH analogue (leuprorelin SR 11.25 mg) for prostate cancer. There was no local reaction following the 10th injection but an abscess was observed at the injection site after the 11th injection. Screening for an infectious aetiology was negative. Histological examination of a skin biopsy specimen demonstrated granulomatous inflammation with a necrotic centre. Intradermal reaction to triptorelin, an LH-RH analogue containing no excipient, was negative. Intradermal reaction to leuprorelin SR, which contains lactic acid polymer, was positive with the appearance of an erythematous papule after 20 minutes, as well as demonstration of granulomatous reaction upon histological examination of a biopsy specimen obtained 10 days later.

DISCUSSION:

This case suggests a foreign body reaction to leuprorelin SR, or more probably to the lactic acid polymer excipient, as seen with Newfill (L-polylactic acid) used to treat lipoatrophy.

PMID:
17978718
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Masson (France)
Loading ...
Support Center